Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Colmeng

Accutane dosage

Recommended Posts

Tomorrow I'm going to my derm to hopefully get a dosage increase. I've heard of a lot of people wanting to go on a lower dosage, is this because of the side effects of accutane? Because right now my side effects are minor to say the worst does that mean that I should get a dosage increase? And i've heard of so many people who go on a higher dosage and experience much greater results, which is exactly what I need because if I don't get clear in 3 months I'm F***ed. My course has been cut to 4 months, and I'm done month 1.

So please if anyone has has any support in me taking a higher dose I'll at least have a little more hope and confidence. And for those of you to say no to the higher dose, can you at least give me another option? I'm desperate here.

Share this post


Link to post
Share on other sites
Tomorrow I'm going to my derm to hopefully get a dosage increase. I've heard of a lot of people wanting to go on a lower dosage, is this because of the side effects of accutane? Because right now my side effects are minor to say the worst does that mean that I should get a dosage increase? And i've heard of so many people who go on a higher dosage and experience much greater results, which is exactly what I need because if I don't get clear in 3 months I'm F***ed. My course has been cut to 4 months, and I'm done month 1.

So please if anyone has has any support in me taking a higher dose I'll at least have a little more hope and confidence. And for those of you to say no to the higher dose, can you at least give me another option? I'm desperate here.

The approved dosage is .5 mg/kg to 1.0 mg/kg. Some dermatologists give more, some give less. Speak to your doctor about this.

Curious, though. What do you weigh, and what is your dosage currently?

Also, not to sound negative, but generally, "sustained clear skin" comes after the course of Accutane is finished. However, I hope yours clears sooner. Dare I ask, why would you be fucked if it isn't clear in three months?

Share this post


Link to post
Share on other sites

Ok to answer your questions I weigh 60 kg's and the other day I got my dosage upped from 30 - 40 mg's, which isn't very much from what I hear. I'm fucked in 3 months because I have a trip to Hawaii with the school band and you know what hawaii means right? Swimming tanning overall a good time for everyone except me. I have Severe back acne and when I say Severe its not to be taking likely. I probably have close to one of the worst cases on this forum when it comes to my back. I wouldn't even be ashamed if it was acne to the point of what most people would call severe but this is just ridculous. The main problem is the marks that are left behind, and because the back heals at like 1/10 the rate of the face it will be a total fluke if its clear in 3 months.

I've heard protein masks help but does putting on protein externally really premote the healing process? I would be intrested to hear your opinion on this or your advice to what I should do to help it heal or if you know anything that may help me in my situation I will be keen to listen

Share this post


Link to post
Share on other sites
Ok to answer your questions I weigh 60 kg's and the other day I got my dosage upped from 30 - 40 mg's, which isn't very much from what I hear. I'm fucked in 3 months because I have a trip to Hawaii with the school band and you know what hawaii means right? Swimming tanning overall a good time for everyone except me. I have Severe back acne and when I say Severe its not to be taking likely. I probably have close to one of the worst cases on this forum when it comes to my back. I wouldn't even be ashamed if it was acne to the point of what most people would call severe but this is just ridculous. The main problem is the marks that are left behind, and because the back heals at like 1/10 the rate of the face it will be a total fluke if its clear in 3 months.

I've heard protein masks help but does putting on protein externally really premote the healing process? I would be intrested to hear your opinion on this or your advice to what I should do to help it heal or if you know anything that may help me in my situation I will be keen to listen

Of course, I have to preface this by saying that I am not a medical doctor and my opinions are just that...my opinions. What I say does not take the place of a doctor, so, you need to talk to your dermatologist.

With that being said, dosage is dependant on weight, lab results, severity of acne, etc. If I had the same situation as you, assuming the acne on the face, back, and trunk are severe and the lab results are clean, I would be on the following isotretinoin regimen.

Month 1: 30 mgs daily (20 in the AM and 10 in the PM)

Month 2: 60 mgs daily (30 in the AM and 30 in the PM)

Month 3: 100 mgs daily (60 in the AM and 40 in the PM)

Month 4: 120 mgs daily (60 in the AM and 60 in the PM)

*Month 5: 120 mgs daily (60 in the AM and 60 in the PM)

*Optional

I would assess after month 4, with an option for month 5, because your total cumulative dose more than sufficient. However, I believe that regimen, if followed correctly (pills taken with fatty meal, etc.) would yield very positive, sustained results. However, you need to realize, and I think you do, that the healing begins after therapy and can take quite some time (6 months to a year). Overall, I think that is good news.

Regarding Hawaii...you may see some relief to the acne, but it will still be there. Don't let that get you down though. Just don't do the things that make you uncomfortable. Your acne will heal with isotretinoin in time....and I guarantee that you will be back to Hawaii in the future. Be well.

Share this post


Link to post
Share on other sites

Thanks, but isn't there anything else I can do? I feel helpless, Helpless to the mercy of what this accutane will allow. If the trip wasn't already paid for I'd contemplate not going, and right now I'm thinking of everything I can do. Laser surgery, sebum gland removal even a skin graph.

When someone is so desperate that they start considering skin graphing, just to look well enough to take their shirt off, you know things must be bad, and they are, they truly are. I need help. :(

Share this post


Link to post
Share on other sites
Thanks, but isn't there anything else I can do? I feel helpless, Helpless to the mercy of what this accutane will allow. If the trip wasn't already paid for I'd contemplate not going, and right now I'm thinking of everything I can do. Laser surgery, sebum gland removal even a skin graph.

When someone is so desperate that they start considering skin graphing, just to look well enough to take their shirt off, you know things must be bad, and they are, they truly are. I need help. :(

Why do you need to take your shirt off??

Don't cut off your nose to spite your face, so to speak...meaning, don't do all those drastic things just because you "need" to take your shirt off. Stay on the isotretinoin regimen and GIVE IT TIME. Your acne will heal.

Share this post


Link to post
Share on other sites

Im getting a higher dosage too, Colmenq. Right now I am so bloody stressed out and want to kill someone. Im on 20mg a day, which is ludicrously ludicrous. Im like 11 stone and have awful acne. Its my second dose and all.

I dont care what the derm says, I AM getting a larger dose, even if i have to hold the hospital hostage. I really hope the accutane works for all of us. Im Fed Up. Im 16. I should be living my fucking life, not being smothered by this.

Anyway. I have just read over my reply and realised that I sound like a psychopathic...thing. Im not, really. Im just sad right now. I'm sad quite a lot actually. I'll stop now, in case I sound "emo" :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×